MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PLUM 360¿ INFUSER; PUMP, INFUSION

ICU MEDICAL COSTA RICA LTD. PLUM 360¿ INFUSER; PUMP, INFUSION
Catalog Number 300100483
Medical Device Problem Codes No Audible Alarm (1019); Alarm Not Visible (1022); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation.Without the return of the device a probable cause is unable to be determined.If additional information becomes available a supplemental report will be submitted.
 
Event or Problem Description
The event involved a plum 360¿ infuser where the reporter stated that they noticed bubbles inside the plum cassette and along the tubing line (going to patient).The alarm did not go off, so i back primed it to remove the bubbles, and i removed the bubbles in the tubing line (going to patient) with a syringe.No fluid bubbles were infused to the patient, no harm done to the patient.Per manufacturer's product info: the air trap in the plum cassette can capture up to 1 ml of air before alarming, if an air-in-line alarm does occur, air can be easily removed with automated back priming without disconnecting from the patient.The issue is the icu medical plum 360 pump is its inability to detect the fluid bubbles in the plum cassette and was able to pass thru the plum cassette to the tubing line going to the patient; posing a hazard/ risk to have these fluid bubbles go to patient's blood.There was patient involvement and no patient harm.

Brand Name
PLUM 360¿ INFUSER
Common Device Name
PUMP, INFUSION
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key20695133
Report Number9615050-2024-00845
Device Sequence Number6583641
Product Code FRN
UDI-Device IdentifierM3353001004141
UDI-PublicM3353001004141
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161469
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number300100483
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Initial Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLUM CASSETTE, MFR UNK; TUBING, MFR UNK
Patient SexUnknown